Alert archive / Michigan / Gale Warnings in 2016
Gale Warning 14, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Mar 15, 2016, 3:49 AM EDT. It took effect at Mar 16, 2016, 2:00 AM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2016, 3:49 AM EDT (07:49 UTC)
- In effect from
- Mar 16, 2016, 2:00 AM EDT
- Expired
- Mar 16, 2016, 4:21 PM EDT
- In force
- 14 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
710 WHUS73 KAPX 150749 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 349 AM EDT TUE MAR 15 2016 LHZ345>347-LMZ341-342-151600- /O.NEW.KAPX.GL.W.0014.160316T0600Z-160316T1800Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 349 AM EDT TUE MAR 15 2016 ...GALE WARNING IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
7 follow-up statements
895 WHUS73 KAPX 151443 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1043 AM EDT TUE MAR 15 2016 LHZ345>347-LMZ341-342-152245- /O.CON.KAPX.GL.W.0014.160316T0600Z-160316T1800Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1043 AM EDT TUE MAR 15 2016 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
813 WHUS73 KAPX 152020 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 420 PM EDT TUE MAR 15 2016 LMZ344>346-160430- /O.EXB.KAPX.GL.W.0014.160316T1500Z-160317T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 420 PM EDT TUE MAR 15 2016 ...GALE WARNING IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>347-LMZ341-342-160430- /O.CON.KAPX.GL.W.0014.160316T0600Z-160316T1800Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 420 PM EDT TUE MAR 15 2016 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
274 WHUS73 KAPX 152028 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 428 PM EDT TUE MAR 15 2016 LHZ345>347-LMZ341-342-160530- /O.CON.KAPX.GL.W.0014.160316T0600Z-160316T1800Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 428 PM EDT TUE MAR 15 2016 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ344>346-160530- /O.CON.KAPX.GL.W.0014.160316T1500Z-160317T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 428 PM EDT TUE MAR 15 2016 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-160530- /O.NEW.KAPX.SC.Y.0025.160316T0600Z-160317T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 428 PM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-160530- /O.NEW.KAPX.SC.Y.0025.160316T0600Z-160317T0300Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 428 PM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
530 WHUS73 KAPX 160214 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1014 PM EDT TUE MAR 15 2016 LHZ345>347-LMZ341-342-161015- /O.CON.KAPX.GL.W.0014.160316T0600Z-160316T1800Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1014 PM EDT TUE MAR 15 2016 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ344>346-161015- /O.CON.KAPX.GL.W.0014.160316T1500Z-160317T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1014 PM EDT TUE MAR 15 2016 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-161015- /O.CON.KAPX.SC.Y.0025.160316T0600Z-160317T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 1014 PM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-161015- /O.CON.KAPX.SC.Y.0025.160316T0600Z-160317T0300Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1014 PM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
437 WHUS73 KAPX 160757 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 357 AM EDT WED MAR 16 2016 LHZ348-161600- /O.UPG.KAPX.SC.Y.0025.000000T0000Z-160317T0300Z/ /O.EXB.KAPX.GL.W.0014.160316T0757Z-160316T2100Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 357 AM EDT WED MAR 16 2016 ...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-LMZ323-161600- /O.UPG.KAPX.SC.Y.0025.000000T0000Z-160317T0300Z/ /O.EXB.KAPX.GL.W.0014.160316T0757Z-160317T1200Z/ STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 357 AM EDT WED MAR 16 2016 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>347-LMZ341-161600- /O.EXT.KAPX.GL.W.0014.000000T0000Z-160316T2100Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 357 AM EDT WED MAR 16 2016 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ342-344>346-161600- /O.EXT.KAPX.GL.W.0014.000000T0000Z-160317T1200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 357 AM EDT WED MAR 16 2016 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 8 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
017 WHUS73 KAPX 161517 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1117 AM EDT WED MAR 16 2016 LHZ345>348-LMZ341-162100- /O.CON.KAPX.GL.W.0014.000000T0000Z-160316T2100Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1117 AM EDT WED MAR 16 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-LMZ323-342-344>346-162330- /O.CON.KAPX.GL.W.0014.000000T0000Z-160317T1200Z/ STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1117 AM EDT WED MAR 16 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
757 WHUS73 KAPX 162021 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 421 PM EDT WED MAR 16 2016 LHZ349-LMZ323-342-344>346-170430- /O.CAN.KAPX.GL.W.0014.000000T0000Z-160317T1200Z/ /O.NEW.KAPX.GL.W.0015.160316T2100Z-160317T1200Z/ STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 421 PM EDT WED MAR 16 2016 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>348-LMZ341-170430- /O.CAN.KAPX.GL.W.0014.000000T0000Z-160316T2100Z/ /O.NEW.KAPX.SC.Y.0026.160316T2021Z-160317T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 421 PM EDT WED MAR 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Mar 15, 3:30 AM EDT, 19 minutes earlier.
Area forecast discussion, Mar 15, 3:30 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 330 AM EDT TUE MAR 15 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 331 AM EDT TUE MAR 15 2016 ...SHOWERS/PERHAPS T-STORMS RETURN TONIGHT... HIGH IMPACT WX POTENTIAL...SMALL CHANCE FOR NON-SVR THUNDERSTORMS NORTHERN LOWER MI TONIGHT. SMALL BUBBLE HIGH RESIDES OVER THE CENTRAL LAKES REGION EARLY THIS MORNING...SEPARATING A TROF OVER THE EASTERN LAKES FROM COMPLEX LOW PRESSURE OVER THE CENTRAL AND NORTHERN PLAINS. AN EJECTING SOUTHERN STREAM TROF WILL TAKE ON A NEGATIVE TILT AS IT LIFTS INTO THE UPPER MS VALLEY TONIGHT. THIS WILL ALLOW THE SOUTHERN PORTION OF THE UPSTREAM LOW (NOW IN CENTRAL KS) TO DEEPEN NEAR-EXPLOSIVELY LATE TODAY AND EARLY TONIGHT. THIS OCCLUDING SURFACE LOW WILL REACH CENTRAL WI BY DAYBREAK WED...WITH THE OCCLUDED FRONT PUSHING INTO CENTRAL/SOUTHERN LOWER MI. THE ASSOCIATED PRECIP THREAT IS THE MAIN CONCERN. TODAY...PRESENTLY THERE IS A CONSIDERABLE AMOUNT OF STRATUS AND FOG TRAPPED BENEATH OUR BUBBLE HIGH. SOME BREAKS IN THE STRATUS ARE SEEN IN EASTERN UPPER MI AND WESTERN LOWER MI (ESPECIALLY SW LOWER). THIS IS GENERALLY WHERE THE FOG IS THICKEST...THE NW LOWER MI COAST AND EASTERN UPPER. THE NW LOWER COAST HAS SEEN A TOUCH OF IMPROVEMENT OVER THE LAST 1-2 HOURS (AT THIS MOMENT ONLY MBL HAS DENSE FOG). THINGS HAVE BEEN A LITTLE MORE SOCKED IN OVER KINROSS AND DRUMMOND ISL...BUT NOT YET AT THE SAULT. WILL NOT BE ISSUING A DENSE FOG ADVISORY AS THIS TIME...THOUGH AM CLOSELY WATCHING TRENDS (ESPECIALLY IN EASTERN UPPER). HAZ WX OUTLOOK HAS A MENTION OF FOGGY CONDITIONS THIS AM. A MID-MARCH SUN ANGLE...COMBINED WITH ANY LINGERING HOLES IN THE CLOUD DECK...WILL ERODE CLOUD COVER AS SOON AS LATE MORNING. WILL CONTINUE TO ADVERTISE A PERIOD OF PARTIAL CLEARING EARLY/MID AFTERNOON...BEFORE HIGHER CLOUDS INCREASE AND THICKEN FROM THE SW LATE IN THE DAY. THE PARTIAL SUNSHINE...AND BALMY READINGS TO START THE MORNING...WILL CONTRIBUTE TO ANOTHER UNSEASONABLY WARM DAY. HIGHS WILL BE IN THE LOW/MID 50S IN MUCH OF NORTHERN LOWER...THOUGH A DEVELOPING EAST WIND WILL KEEP THE HURON COASTLINE IN THE 40S. SIMILARLY...EASTERN UPPER WILL SEE HIGHS IN THE 40S TO AROUND 50F. TONIGHT...THE NAM SEEMS TO HAVE A CASE OF THE SLOWS TONIGHT WITH THE INCOMING SYSTEM. IT/S SLOWER SOLUTION IS LARGELY DISCARDED IN THE FAVOR OF THE GFS/SREF/GEM/12Z ECMWF. DEEP SOUTHERLY FLOW WILL INCREASE AS THE NIGHT PROCEEDS...THANKS TO AN UPSTREAM LOW THAT IS DEEPENING AT THE SURFACE AND CLOSING OFF AT 700 AND 500MB. SUB-800MB WINDS WILL BE SE-ERLY FOR MUCH OF THE NIGHT...AN INITIALLY DRY FETCH THAT WILL HOLD PRECIP OFF FOR A BIT. HOWEVER...A SURGE OF 850-700MB THETA-E ADVECTION ARRIVES OVERNIGHT...WHICH WILL HAVE NO DIFFICULTY IN OVERCOMING LINGERING DRIER LOW-LEVEL AIR. ALL TOLD...MODEL TRENDS REQUIRE CONSIDERABLY SLOWING THE ONSET OF PRECIP. POPS WILL BE SMALL TO NIL FOR THE 1ST HALF OF THE NIGHT. EXPECT A WNW-ESE ORIENTED BAND OF SHRA OF ADVANCE INTO NORTHERN LOWER MI OVERNIGHT...ADVANCING ABOUT AS FAR AS A PETOSKEY-APN LINE BY DAYBREAK. PRIMARY INSTABILITY PLUME WILL STAY IN THE WARM SECTOR...SOUTH OF I- 96. FOR US...IN SOUTHERN SECTIONS LAPSE RATES IN THE 800-700MB LAYER WILL GET A LITTLE STEEP...RESULTING IN MUCAPES CLIMBING TO THE 200- 300J/KG RANGE. THAT ISN/T TERRIBLY IMPRESSIVE...BUT WITH A SHARP SHOT OF FORCING ARRIVING OVERNIGHT...PERHAPS WE CAN TAKE ADVANTAGE OF IT AND SQUEEZE OUT A FEW RUMBLES OF THUNDER SOUTH OF A NORTHPORT- TAWAS LINE. MIN TEMPS MID 30S TO LOWER 40S. GUSTY EAST WINDS DEVELOPING...AS HIGH AS 30-40MPH IN WELL-EXPOSED LOCALES (INCLUDING THE NE LOWER MI COAST). .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 331 AM EDT TUE MAR 15 2016 IMPACTS: GUSTY WINDS WED INTO EARLY THU MORNING. MIX OF RAIN AND SNOW THROUGH THU. PATTERN SYNOPSIS/EXPECTED EVOLUTION: LOW PRESSURE DEVELOPING IN THE LEE OF THE ROCKIES WILL RECEIVE A BIT OF A KICK TUE MORNING AS A JET DIGGING IN FROM THE PAC-NW HELPS TO DEEPEN H5 TROUGHING. DIFFLUENT FLOW AND WAA AHEAD OF THIS VERY NEGATIVELY TILTED H5 TROUGH WILL HELP TO DEEPEN THE LOW AS IT HEADS TOWARD THE GREAT LAKES. THE PATTERN BECOMES MORE STACKED BY WED MORNING...AND THE LOW WILL BEGIN TO FILL IN...DRIFTING SOUTH ACROSS THE STATE THROUGH THU NIGHT AS COLD HIGH PRESSURE MOVES IN FROM THE NORTH. MAIN FORECAST CHALLENGES/CONCERNS: TIMING OF THE LOW. BEST INSTABILITY AND FORCING EXPECTED TO BE CLEAR OF THE AREA AROUND THE 12Z TIMEFRAME WED...BUT IF THINGS SLOW DOWN ALONG THE WAY THERE COULD BE SOME LINGERING RUMBLES OF THUNDER INTO WED AFTERNOON. RECENT ANALYSIS SHOWS MAIN 1.5 PV JET CORE ORIENTED NW-SE REACHING INTO NORCAL AND EXTENDING INTO NV...WITH SFC LOW PRESSURE SLOWLY MEANDERING AROUND WESTERN KS. HOW THE H5 TROUGHING DEVELOPS AS THE JET REINFORCES HEIGHT FALLS THROUGH TUE MORNING WILL HELP TO LEND A BIT MORE CONFIDENCE WITH THE TIMING AND TRACK OF THE LOW MOVING IN. ALSO SOME RAIN/SNOW CONCERNS AS TEMPERATURES FLUCTUATE ABOVE AND BELOW FREEZING. ASSOCIATED WEATHER: AFTER SOME RUMBLES OF THUNDER OVERNIGHT TUE...THE BETTER FORCING AND INSTABILITY WILL BE THROUGH THE AREA AS WE GET INTO WED MORNING. WE WON/T BE CLEAR OF THE RAIN HOWEVER...AS THE ONCE DEEPENING LOW BEGINS TO FILL IN AND STALLS OUT A BIT WED NIGHT...WITH FORCING PRESENT STILL SUFFICIENT TO SUPPORT PRECIP. GUSTY WINDS WILL BEGIN TO SLOW WED EVENING INTO THE NIGHT AS THE PRESSURE GRADIENT WEAKENS WITH THE LOW FILLING IN. THIS SYSTEM WILL BE DRAWING IN COLD AIR...AND THE RAIN WILL TRANSITION TO A RAIN/SNOW MIX AND THEN ALL SNOW THU MORNING. TEMPERATURE PROFILES WILL WARM AGAIN THU...WITH A CHANGE BACK OVER TO RAIN FOR MANY...BUT PORTIONS OF EASTERN UPPER AND POSSIBLY HIGHER ELEVATION AREAS OF NORTHERN LOWER COULD REMAIN COLD ENOUGH FOR THE RAIN/SNOW MIX TO STAY A BIT LONGER. PRECIP CHANCES WILL DIMINISH THROUGH THE DAY FRIDAY FROM NORTH TO SOUTH AS COLD HIGH PRESSURE MOVES IN FROM THE NORTH...BRINGING A DRIER AIR MASS. AFTER PEAKING IN THE STRONG WAA TUE...TEMPERATURES WILL SLOWLY COOL BACK TO NEAR NORMAL VALUES FRIDAY AND THROUGH THE WEEKEND. EXTENDED... THINGS WILL CLEAR UP FOR THE WEEKEND AS COOL...DRY AIR MOVES INTO THE REGION FROM THE NORTH. THE NEXT CHANCE FOR PRECIP WILL COME SUNDAY INTO MONDAY. A COLD FRONT ATTENDANT TO LOW PRESSURE PASSING NEAR JAMES BAY COULD HELP TO INITIATE SOME SNOW SUNDAY...WITH H8 AIR COLD ENOUGH BEHIND IT TO SUPPORT A BRIEF PERIOD OF LAKE EFFECT SNOW MONDAY. AFTER THIS PASSES...THINGS ONCE AGAIN LOOK CLEAR GOING INTO MIDWEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 142 AM EDT TUE MAR 15 2016 FOG/STRATUS TO IMPROVE AFTER SUNRISE. WEAK HIGH PRESSURE OVER NORTHERN MI IS CONTRIBUTING TO FOG/STRATUS DEVELOPMENT ACROSS THE REGION. THAT WILL CONTINUE THRU THE OVERNIGHT HOURS (IFR TO LIFR)...WITH GRADUAL IMPROVEMENT FROM MID-MORNING THRU MID-AFTERNOON. EXPECT ALL SITES TO BE VFR BY MID-AFTERNOON...AND STAY THAT WAY THRU THE EVENING. LIGHT WINDS THRU THE MORNING. STEADILY INCREASING EAST WINDS THIS AFTERNOON/EVENING. LLWS DEVELOPING THIS EVENING TVC/MBL. && .MARINE... ISSUED AT 331 AM EDT TUE MAR 15 2016 LOW PRESSURE WILL STRENGTHEN RAPIDLY OVER THE MID AND UPPER MS VALLEY LATE TODAY...THEN STALL JUST TO THE WEST OF LOWER MI BEGINNING WED. GALE FORCE EAST WINDS ARE EXPECTED NORTH OF GD TRAV LIGHT AND NORTH OF PRESQUE ISLE LT LATE TONIGHT INTO WED MORNING. AFTER AN OCCLUDED FRONT SWINGS THRU...SW GALES ARE POSSIBLE ON LAKE MI LATE WED INTO WED NIGHT. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...GALE WARNING FROM 2 AM TO 2 PM EDT WEDNESDAY FOR LHZ345>347. LM...GALE WARNING FROM 2 AM TO 2 PM EDT WEDNESDAY FOR LMZ341-342. LS...NONE. && SHORT TERM...JZ LONG TERM...MAYHEW AVIATION...JZ MARINE...JZ
Hazardous weather outlook, Mar 15, 3:23 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 323 AM EDT TUE MAR 15 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-161200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 323 AM EDT TUE MAR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. LOCALLY DENSE FOG WILL BE SEEN THIS MORNING...MAINLY IN EASTERN UPPER MICHIGAN...AND ALONG THE NORTHWEST LOWER MICHIGAN COASTLINE. THERE IS A SMALL CHANCE FOR THUNDERSTORMS LATE TONIGHT IN NORTHERN LOWER MICHIGAN...NEAR AND SOUTH OF A LINE FROM NORTHPORT TO GRAYLING TO TAWAS CITY. SEVERE STORMS ARE NOT EXPECTED. GALE FORCE EASTERLY WINDS ARE EXPECTED LATE TONIGHT ON FAR NORTHERN LAKE HURON AND FAR NORTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALE FORCE EASTERLY WINDS WILL CONTINUE WEDNESDAY MORNING ON FAR NORTHERN LAKE HURON AND FAR NORTHERN LAKE MICHIGAN. GALE FORCE SOUTHWEST WINDS ARE POSSIBLE ON LAKE MICHIGAN WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JZ/ALM
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 5:06 AM EDT | Dense Fog Advisory | APX | 6 hr | |
| Mar 15, 4:28 PM EDT | Small Craft Advisory | APX | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.